Alert archive / Louisiana / Small Craft Advisories in 2021

Small Craft Advisory 26, NWS New Orleans, LA

April 20, 2021

NWS New Orleans, LA issued this small craft advisory at Apr 20, 2021, 3:49 PM CDT. It took effect at Apr 21, 2021, 5:00 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2021, 3:49 PM CDT (20:49 UTC)
In effect from
Apr 21, 2021, 5:00 AM CDT
Expired
Apr 21, 2021, 9:38 PM CDT
In force
17 hr
Issued by
NWS New Orleans, LA

The text

As transmitted.

946 
WHUS74 KLIX 202049
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
349 PM CDT Tue Apr 20 2021

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-210500-
/O.NEW.KLIX.SC.Y.0026.210421T1000Z-210421T1800Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
349 PM CDT Tue Apr 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 1 PM CDT
WEDNESDAY...

* WHAT...North winds 15 to 25 kt with gusts to 30 kt.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...From 5 AM to 1 PM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
579 
WHUS74 KLIX 210238
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
938 PM CDT Tue Apr 20 2021

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-211045-
/O.CON.KLIX.SC.Y.0026.210421T1000Z-210421T1800Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
938 PM CDT Tue Apr 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 1 PM CDT
WEDNESDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected.

* WHERE...All of the tidal lakes, sounds, and open Gulf waters.

* WHEN...From 5 AM to 1 PM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PG
092 
WHUS74 KLIX 210913
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
413 AM CDT Wed Apr 21 2021

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-211715-
/O.CON.KLIX.SC.Y.0026.210421T1000Z-210421T1800Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
413 AM CDT Wed Apr 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected.

* WHERE...All of the tidal lakes, sounds, and open Gulf waters.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
849 
WHUS74 KLIX 211653
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
Issued by National Weather Service Mobile AL
1153 AM CDT Wed Apr 21 2021

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-220100-
/O.EXT.KLIX.SC.Y.0026.000000T0000Z-210422T1500Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
1153 AM CDT Wed Apr 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THURSDAY...

* WHAT...North to Northeast winds 20 to 25 kt with gusts up to 30
  kt expected.

* WHERE...All of the tidal lakes, sounds, and open Gulf waters.

* WHEN...Until 10 AM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
351 
WHUS74 KLIX 220238
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
938 PM CDT Wed Apr 21 2021

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-220345-
/O.CAN.KLIX.SC.Y.0026.000000T0000Z-210422T1500Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
938 PM CDT Wed Apr 21 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas have fallen below advisory criteria this evening.
However, north winds of 15 to 20 knots, waves of 1 to 3 feet in
the sounds, and seas of 3 to 5 feet in the open Gulf waters will
continue through tomorrow. Small craft should continue to
exercise caution given these expected conditions. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 20, 3:58 AM CDT, 11 hours 51 minutes earlier.

Area forecast discussion, Apr 20, 3:58 AM CDT, 11 hours 51 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
358 AM CDT Tue Apr 20 2021

.SYNOPSIS...

At the surface, high pressure centered over Louisiana early this
morning. A cold front stretched from Lake Ontario to north Texas.
Aloft, a southern stream shortwave was near Lake Charles, with a
northern stream shortwave near Denver. The southern stream
shortwave has enough moisture above 700 mb to develop mid level
cloud cover and precipitation, but the layer below it is
extremely dry. Very little rain has reached the surface, but the
Slidell ASOS did tip 0.01 inch last hour. Temperatures at 3 AM CDT
ranged from the upper 50s to mid 60s, with dew points generally in
the 50s under light winds.

&&

.SHORT TERM...

Southern stream shortwave exits to the east by midday today,
taking the mid and high level cloud cover with it...briefly.
Northern stream shortwave sweeps eastward to near Lake Ontario by
Wednesday noon. The cold front associated with this shortwave will
move through the area overnight tonight. Another brief period of
cloud cover will move across the area. The more noticeable effect
of this frontal passage will be considerably cooler air in it's
wake. While highs today are likely to be in the mid 70s in most
areas, highs Wednesday aren't likely to get out of the 60s in most
areas. Lows Thursday morning could fall into the upper 30s in the
normally cooler locations, namely the Pearl and Pascagoula River
basins, with 40s in most other locations that don't have a direct
marine impact. Trimmed several degrees from the blended solution
to much closer to the operational MOS guidance numbers. Highs
Thursday won't be much warmer than Wednesday with high pressure
just starting to shift east of the area, close to 10 degrees below
normal. Onshore flow will start to return moisture late Thursday
night, with temperatures about 10 degrees warmer Friday morning
than Thursday morning. 35

&&

.LONG TERM (Friday and beyond)...

As high pressure continues to shift off to the east Friday, a
strong southern stream system will move out of the southern
Rockies into Texas, to cross our area on Saturday. As moisture
returns with warm air advection, rain chances will increase Friday
afternoon. The ECMWF solution of tracking a surface low from
north Texas Friday evening to eastern Kentucky by Saturday evening
is usually fairly favorable for severe weather. The 00z GFS
solution doesn't look quite as threatening at this time. Will need
to keep an eye on this potential for Saturday morning/afternoon.
Rain amounts look to be in the 1-2 inch range north of the
Interstate 10/12 corridor, but with almost a week of dry weather
we'd be able to tolerate that much. System is progressive and will
be moving out of the area by Saturday evening. High pressure will
then keep us dry until about the middle of next week, when a
storm system moves through the northern and central Plains States.

Temperatures should be warmer on Friday than Thursday, but blended
data is somewhat closer to the cooler GFS solution in the lower
70s. Getting into the warm sector Saturday should allow
temperatures to return to near normal (close to 80). Where the
airmass Wednesday and Thursday is of Canadian origin, the airmass
behind Saturday's system is of Pacific origin, so there won't be
much, if any cooling for Sunday and beyond. Temperatures late in
the weekend and early next week will be near to above normal. The
blended data is much closer to the GFS solution in this respect.

&&

.AVIATION (valid through 12z Wednesday)...

VFR conditions through the forecast period. Clouds near/above
FL100 should move out of the area this morning. Main flight
planning issue would be winds behind the overnight cold front in
the 06z-12z Wednesday window. The only terminals this might be an
issue with are the southern terminals of KHUM/KMSY/KNEW, where
winds could exceed 20 knots for a few hours near 12z. This would
be especially the case at KNEW with northerly winds directly off
Lake Pontchartrain. 35

&&

.MARINE...

First 18-24 hours should be relatively benign until the cold
frontal passage late tonight and Wednesday morning. Will
eventually need Small Craft Advisory or Exercise Caution headlines
for Wednesday into Thursday. May be a short window of lower winds
Thursday night before things ramp up with the next system
approaching for Friday and Saturday. Headlines will likely be
necessary during that period, potentially continuing into Sunday.
35

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  77  44  63  39 /   0   0   0   0
BTR  77  48  66  44 /   0   0   0   0
ASD  77  49  69  44 /  10   0   0   0
MSY  77  54  69  54 /   0   0   0   0
GPT  75  51  70  46 /  10   0   0   0
PQL  77  51  71  42 /  10   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

Nearby

Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.